Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

I have questions concerning neuropathy drugs, Gabapentin , Lyrica ,

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15315 Questions
Question
I have questions concerning neuropathy drugs, Gabapentin, Lyrica, Duloxetine

Side effects, sleepy and low energy, and do drugs prevent further nerve damage, or just treat current problems? Thank you. I am 93. Are these three drugs safe for use No habit forming, etc.
Sat, 3 Feb 2018 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 51 minutes later
Brief Answer:
not considered habit forming medication

Detailed Answer:
HI, thanks for using healthcare magic

All three can cause drowsiness , fatigue and low energy. There are also additional side effects that may or may not occur.
Side effects do not occur in all persons

Gabapentin can also cause additional effects including-dizziness, loss of balance, tremor, double vision.
Lyrica can cause dizziness, loss of balance,weight gain, tremor, blurred or double vision.
Duloxetine can cause nausea, headache, dry mouth, difficulty sleeping.

They do not prevent further damage but decrease the symptoms that occur because of the damage that is already there. They treat the current symptoms.

They are not considered habit forming medications.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor